×

Peano curves and moduli of continuity. (English. Russian original) Zbl 0743.26008

Math. Notes 50, No. 2, 783-789 (1991); translation from Mat. Zametki 50, No. 2, 20-27 (1991).
The autor proves a Milne type inequality [see S. C. Milne, Adv. Math. 35, 129-157 (1980; Zbl 0449.26015)], namely for every non- increasing even function \(\varphi\) on \([0,\infty)\) and every measurable a.e. finite function \(f\) defined on the cube \(I^ n=[0,1]^ n\) in \(\mathbb{R}^ n\), and for any \(\delta_ i\in(0,1]\) \((i=1,\dots,n)\) we have \[ \iint_{| s-t|\leq\delta_ 1\cdots\delta_ n/4^ n}\varphi(f^*(s)-f^*(t))ds dt\leq\iint_{| x_ i-y_ i|\leq\delta,i=1,\dots,n}\varphi(f(x)-f(y))dx dy. \] Here \(f^*\) denotes the non-increasing rearrangement of \(f\), \(f^*(t)=\inf\{s: m(\{x: | f(x)|>s\})\leq t\}\). This gives a positive answer to a question posed by P. Oswald [Moduli of continuity of equimeasurable functions and approximation by algebraic polynomials in \(L^ p\). Thesis, Odessa OGU (1978)]. As an application, the author proves that for every \(f\) in \(L^ p(I^ n)\) \((0<p<\infty)\), \(\omega_ p(f^*;\delta)\leq C_{p,n}\overline \omega_ p(f,\delta)\) for \(0\leq\delta\leq 1\), where \(\omega_ p\) is the usual \(L^ 2\)-modulus of continuity and \(\overline\omega_ p(f,\delta)=\inf\{\omega_ p(f;\delta_ 1,\dots,\delta_ n); \delta _ 1\dots\delta_ n=\delta\), \(0\leq\delta_ i\leq 1\}\). The case of \(1\leq p<\infty\) was earlier proved by Oswald [loc. cit.].

MSC:

26A15 Continuity and related questions (modulus of continuity, semicontinuity, discontinuities, etc.) for real functions in one variable
26D15 Inequalities for sums, series and integrals

Citations:

Zbl 0449.26015
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] P. L. Ul’yanov, ?The imbedding of certain classes \(H_p ^\omega\) of functions,? Izv. Akad. Nauk SSSR, Ser. Mat.,32, No. 3, 649-686 (1968).
[2] P. Osval’d (P. Oswald), ?The moduli of continuity of equimeasurable functions in the classes q (L),? Mat. Zametki,17, No. 2, 231-244 (1975).
[3] I. Wik, ?The nonincreasing rearrangement as extremal function,? Preprint No. 2, Univ. Umea, Dept. of Math. (1974). · Zbl 0337.26007
[4] Yu. A. Brudnyi, ?Moduli of continuity and rearrangements,? Mat. Zametki,18, No. 1, 63-66 (1975).
[5] I. Wik, ?Symmetric rearrangement of functions and sets in Rn,? Preprint No. 1, Univ. Umea, Dept. of Math. (1977).
[6] V. I. Kolyada, ?Rearrangements of functions and imbedding theorems,? Usp. Mat. Nauk,44, No. 5, 61-95 (1989).
[7] P. Osval’d (P. Oswald), Moduli of continuity of equimeasurable and approximation by algebraic polynomials in LP. Doctoral Dissertation, Odessa State University, Odessa (1978).
[8] A. M. Garsia and E. Rodemich, ?Monotonicity of certain functionals under rearrangement,? Ann. Inst. Fourier,24, No. 2, 67-116 (1974). · Zbl 0274.26006
[9] S. C. Milne, ?Peano curves and smoothness of functions,? Adv. Math.,35, 129-157 (1980). · Zbl 0449.26015
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.